Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 160, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2012, 6:23 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2012, 6:23 PM CDT (23:23 UTC)
- Expired
- May 19, 2012, 7:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:32 PM CDT | HAIL 0.75 | La Vergne, TN | DIME SIZE HAIL REPORTED ON I-24 IN LA VERGNE |
| May 19, 6:40 PM CDT | HAIL 1 | Ne Nolensville, TN | |
| May 19, 6:49 PM CDT | HAIL 0.88 | 4 Ene Brentwood, TN | PEA TO NICKEL SIZE HAIL COVERED THE GROUND |
| May 19, 6:50 PM CDT | HAIL 0.75 | 4 Ene Brentwood, TN | DIME SIZE HAIL IN EAST OAK HIGHLANDS WITH WINDS ESTIMATED AT 50 MPH |
| May 19, 6:53 PM CDT | HAIL 0.75 | 4 Ene Brentwood, TN | DIME SIZE HAIL AT STEWARTS FERRY AND WOODLAND POINT |
| May 19, 6:54 PM CDT | TSTM WND DMG | 3 Ene Brentwood, TN | TREE BLOWN DOWN IN EAST BRENTWOOD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998 WUUS54 KOHX 192323 SVROHX TNC037-149-187-200015- /O.NEW.KOHX.SV.W.0160.120519T2323Z-120520T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 623 PM CDT SAT MAY 19 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL WILLIAMSON COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 715 PM CDT * AT 621 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR LA VERGNE... MOVING SOUTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... NOLENSVILLE... FRANKLIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3574 8662 3589 8689 3612 8664 3600 8644 TIME...MOT...LOC 2323Z 037DEG 5KT 3599 8662 $$ SHAMBURGER
3 follow-up statements
962 WWUS54 KOHX 192339 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 639 PM CDT SAT MAY 19 2012 TNC037-149-187-200015- /O.CON.KOHX.SV.W.0160.000000T0000Z-120520T0015Z/ RUTHERFORD TN-WILLIAMSON TN-DAVIDSON TN- 639 PM CDT SAT MAY 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN DAVIDSON...EAST CENTRAL WILLIAMSON AND NORTHWESTERN RUTHERFORD COUNTIES UNTIL 715 PM CDT... AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NOLENSVILLE...OR 12 MILES EAST OF FRANKLIN...MOVING SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NOLENSVILLE AROUND 700 PM CDT. LAT...LON 3574 8662 3589 8689 3612 8664 3600 8644 TIME...MOT...LOC 2339Z 037DEG 5KT 3597 8664 $$ SHAMBURGER
099
WWUS54 KOHX 200001
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
701 PM CDT SAT MAY 19 2012
TNC149-200010-
/O.CAN.KOHX.SV.W.0160.000000T0000Z-120520T0015Z/
RUTHERFORD TN-
701 PM CDT SAT MAY 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RUTHERFORD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3607 8655 3606 8657 3604 8656 3601 8662
3597 8661 3597 8662 3595 8662 3591 8663
3596 8680 3612 8664
TIME...MOT...LOC 0000Z 072DEG 8KT 3601 8672
$$
TNC037-187-200015-
/O.CON.KOHX.SV.W.0160.000000T0000Z-120520T0015Z/
WILLIAMSON TN-DAVIDSON TN-
701 PM CDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DAVIDSON AND NORTHEASTERN WILLIAMSON COUNTIES UNTIL 715 PM CDT...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRENTWOOD...OR 9 MILES NORTHEAST OF FRANKLIN...MOVING WEST AT 10 MPH.
IN ADDITION...NUMEROUS REPORTS OF DIME SIZE HAIL HAVE BEEN REPORTED
BETWEEN BRENTWOOD AND LA VERGNE WITH THIS STORM.
LAT...LON 3607 8655 3606 8657 3604 8656 3601 8662
3597 8661 3597 8662 3595 8662 3591 8663
3596 8680 3612 8664
TIME...MOT...LOC 0000Z 072DEG 8KT 3601 8672
$$
SHAMBURGER160
WWUS54 KOHX 200007
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
707 PM CDT SAT MAY 19 2012
TNC037-187-200017-
/O.EXP.KOHX.SV.W.0160.000000T0000Z-120520T0015Z/
WILLIAMSON TN-DAVIDSON TN-
707 PM CDT SAT MAY 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON AND
NORTHEASTERN WILLIAMSON COUNTIES WILL EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
LAT...LON 3607 8655 3606 8657 3604 8656 3601 8662
3597 8661 3597 8662 3595 8662 3591 8663
3596 8680 3612 8664
TIME...MOT...LOC 0007Z 072DEG 8KT 3601 8674
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 5:27 PM CDT, 56 minutes earlier.
Area forecast discussion, May 19, 5:27 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 527 PM CDT SAT MAY 19 2012 .MESOSCALE UPDATE... WESTERN EXTENSION OF CAROLINA UPPER TROUGH REMAINS OVER THE TENNESSEE VALLEY THIS AFTERNOON AND THIS COUPLED WITH STEEP MID LEVEL LAPSE RATES AND COOL MID LEVEL TEMPS (-15 CELSIUS AT 500 MB) EXPECT ISOLATED HAILERS AND WET DOWNBURSTS TO CONTINUE OVER MY CWA THROUGH ABOUT 02Z. 12Z OHX RAOB SHOWING A SOMEWHAT MOIST ATMOSPHERE WITH A 1.22 INCH PRECIPITABLE H2O VALUE. TOTAL TOTALS AT 55 WITH PLENTY OF POSITIVE ENERGY AVAILABLE. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, May 19, 5:00 AM CDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT MAY 19 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP DURING THE AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG, WITH SMALL HAIL BEING THE PRIMARY THREAT. DUE TO WEAK UPPER-LEVEL WINDS, STORM MOVEMENT WILL BE SLOW, AND HEAVY RAINFALL IS LIKELY WITH THE STRONGER CELLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Local storm report, May 19, 6:03 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
603 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL LEBANON 36.21N 86.32W
05/19/2012 M1.75 INCH WILSON TN TRAINED SPOTTER
IN THE CITY OF LEBANON.
&&
BBOYDLocal storm report, May 19, 6:10 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 1 N LEBANON 36.22N 86.32W
05/19/2012 E1.00 INCH WILSON TN TRAINED SPOTTER
HAILED FOR 10 MINUTES
&&
RETLocal storm report, May 19, 6:13 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLOOD MURFREESBORO 35.85N 86.39W
05/19/2012 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTED STANDING WATER ALONG I-24 AT EXIT 81 IN
MURFREESBORO
&&
SHAMBURGERSpecial weather statement, May 19, 6:15 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT SAT MAY 19 2012
TNZ025-026-200000-
CHEATHAM-DICKSON-
615 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND DICKSON COUNTIES...
AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF ASHLAND CITY...MOVING SOUTH
AT 10 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3642 8706 3640 8702 3611 8704 3615 8733
3636 8727 3636 8726 3637 8726 3641 8720
3640 8718 3643 8718 3642 8715 3643 8715
SHAMBURGERLocal storm report, May 19, 6:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
620 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN 8 NW SHELBYVILLE 35.55N 86.56W
05/19/2012 M2.30 INCH BEDFORD TN COCORAHS
COCORAHS OBSERVER MEASURED 2.30 INCHES OF RAIN IN PAST 30
MINUTES
&&
SHAMBURGERSpecial weather statement, May 19, 6:21 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT SAT MAY 19 2012
TNZ061-095-200000-
GILES-MARSHALL-
621 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILES AND SOUTHERN
MARSHALL COUNTIES...
AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF LEWISBURG...MOVING SOUTHWEST AT
5 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3508 8692 3538 8706 3541 8672 3531 8667
3525 8675 3526 8682 3513 8683
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 45 min |
| May 19, 2:19 PM CDT | Special Weather Statement | OHX | Van Buren | 26 min |
| May 19, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 31 min |
| May 19, 3:08 PM CDT | Severe Thunderstorm Warning | OHX | White | 24 min |
| May 19, 3:38 PM CDT | Special Weather Statement | OHX | White | 37 min |
| May 19, 3:42 PM CDT | Special Weather Statement | OHX | Cumberland | 33 min |
| May 19, 4:10 PM CDT | Special Weather Statement | OHX | Cannon | 50 min |
| May 19, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Warren | 53 min |
| May 19, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 22 min |
| May 19, 4:50 PM CDT | Special Weather Statement | OHX | Montgomery | 40 min |
| May 19, 4:55 PM CDT | Special Weather Statement | OHX | Rutherford | 50 min |
| May 19, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 43 min |
| May 19, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| May 19, 5:05 PM CDT | Special Weather Statement | OHX | Maury | 25 min |
| May 19, 5:14 PM CDT | Special Weather Statement | OHX | Cheatham | 46 min |
| May 19, 5:33 PM CDT | Special Weather Statement | OHX | Wilson | 57 min |
| May 19, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 51 min |
| May 19, 5:45 PM CDT | Special Weather Statement | OHX | Hickman | 45 min |
| May 19, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 43 min |
| May 19, 5:58 PM CDT | Areal Flood Advisory | OHX | Bedford, Rutherford | 2 hr |
| May 19, 6:15 PM CDT | Special Weather Statement | OHX | Cheatham | 45 min |
| May 19, 6:21 PM CDT | Special Weather Statement | OHX | Giles | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.